MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an post company lens vitrectomy to remove floaters in right eye, there was a mall obstruction in patient line of vision.Following various tests, including line of vision and even an mri, the retina and optic nerves were normal.Yet, the obstruction was there and moves with line of sight.By deduction, the lens might be defective.Additional information has been received there was an obstruction with line of sight of the right eye that moves with eye movement.The obstruction appears to be diagonally running between 8 and 6 o'clock (for better description), about a millimeter in width and 3-4 mm in length, shaped like a bean, and of light gray color.It moves up, down, left and right with direction of sight.Ended up performing a second vitrectomy on the assumption that the obstruction might be a remenance of a floater.Which was an additional layer of repeated emotional distress (given that my work necessities research, reading, computers, and typing), literally ineffective, for, the obstruction remains the same.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20618391
Report Number1119421-2024-02154
Device Sequence Number20696380
Product Code POE
UDI-Device Identifier00380652427937
UDI-Public(01)00380652427937(17)251007(11)201008(10)15105472
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2025
Device Model NumberDAT415
Device Lot Number15105472
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date11/06/2024
Date Device Manufactured10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexUnknown